MAUDE Adverse Event Report: S & S SURGICAL PRODUCTS INC. SAFETY SCALPEL, 22 BLADE LIGHT/SKY BLUE NS; HANDLE, SCALPEL

S & S SURGICAL PRODUCTS INC. SAFETY SCALPEL, 22 BLADE LIGHT/SKY BLUE NS; HANDLE, SCALPEL
Model Number D4522NS
Medical Device Problem Code Retraction Problem (1536)
Health Effect - Clinical Codes Exposure to Body Fluids (1745); Laceration(s) (1946)
Date of Event 11/25/2022
Type of Reportable Event Serious Injury
Event or Problem Description
We have received a rather serious customer complaint where an end-user has cut themselves on a contaminated no22 retractable scalpel.The scalpel has been used and then the blade has been retracted into the passing position.Due to the tightness of the trigger, the tip of the blade has not been fully retracted in the scalpel and they have cut themselves.
 
Additional Manufacturer Narrative
A user facility complaint was received on 11/25/2022, reporting, "we have received a rather serious customer complaint where an end-user has cut themselves on a contaminated no22 retractable scalpel.The scalpel has been used and then the blade has been retracted into the passing position.Due to the tightness of the trigger, the tip of the blade has not been fully retracted in the scalpel and they have cut themselves." no additional information reported.Patient status is unknown.A supplier corrective action request (scar) was issued to the safety scalpel supplier (b)(4).The sample is not available for return to deroyal for evaluation.This investigation is not complete at this time.No further information is available at this time.We will provide follow-up report once more information is concluded from the investigation and corrective actions are determined.
 
Additional Manufacturer Narrative
A supplier corrective action request (scar) was issued to the safety scalpel supplier (b)(4).The sample is not available for return to deroyal for evaluation.Root cause: was determined to be unknown.The device was not returned for analysis and was over 5 years old.It was noted that this was only complaint of the (b)(4) pieces produced in this lot.A (b)(4) piece sample size was made for testing and no defects were found.No corrective or preventive actions will be taken by (b)(6), but they will continue to monitor for trends.Deroyal conducted a review of the work orders and failure modes and effect analysis (fmea) was it found to have no discrepancies.An inventory check was performed by deroyal with (b)(4) safety scalpels were inspected with no discrepancies found.Deroyal has sold (b)(4) cases of finished good item (b)(6) from (b)(6) 2020 to present and during this review period a total of (b)(4) complaint has been received for this item.This equates to a sales ratio of (b)(4).Deroyal will continue to monitor for trends related to this complaint.Additional information was received december 5 and internally approved on dec 12.This follow up mdr is being submitted after the 30 day mark due to an internal administrative error.This investigation is complete at this time.No further information is available at this time.We will provide follow-up report if additional information becomes available.

Brand Name
SAFETY SCALPEL, 22 BLADE LIGHT/SKY BLUE NS
Common Device Name
HANDLE, SCALPEL
Manufacturer (Section D)
S & S SURGICAL PRODUCTS INC.
117 edginton lane
wheeling WV 26003
Manufacturer (Section G)
DEROYAL INDUSTRIES, INC.
1703 highway 33 south
new tazewell TN 37825
Manufacturer Contact
reagan newman
200 debusk lane
powell, TN 37849
8653622106
MDR Report Key19928475
Report Number1060680-2022-00004
Device Sequence Number19544855
Product Code GDZ
UDI-Device Identifier00749756811552
UDI-Public00749756811552
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/13/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Device Model NumberD4522NS
Device Lot Number49415223
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/25/2022
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date08/07/2024
Supplement Report FDA Received Date08/07/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown